Recurrent acute pancreatitis probably induced by rosuvastatin therapy

A case report

Jayakrishna Chintanaboina, Deepa Gopavaram

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Context. Approximately 1.4-2% of all cases of acute pancreatitis are drug related in general population. The literature on statin-induced pancreatitis consists primarily of anecdotal case reports. We report a case of possible rosuvastatin-induced pancreatitis. Case Report. A 67-year-old female presented with progressively worsening abdominal pain and vomiting for 7 days. Home medications included rosuvastatin and clonidine. CT scan of abdomen, with intravenous contrast, showed findings consistent with acute pancreatitis. She responded to conservative management. Rosuvastatin was resumed at the time of discharge from the hospital, and she presented two months later with recurrence of acute pancreatitis. Further workup ruled out all likely causes of acute pancreatitis. Rosuvastatin was stopped completely when she was discharged the second time, and she did not have any further episodes of acute pancreatitis. She was completely asymptomatic throughout the 18-month follow-up period. Conclusion. This paper reinforces the possible association of rosuvastatin, a novel statin, with acute pancreatitis, even though the exact underlying mechanism of statin-induced pancreatitis remains unknown.

Original languageEnglish (US)
Article number973279
JournalCase Reports in Medicine
Volume2012
DOIs
StatePublished - Jan 1 2012

Fingerprint

Pancreatitis
Hydroxymethylglutaryl-CoA Reductase Inhibitors
Therapeutics
Rosuvastatin Calcium
Clonidine
Abdomen
Abdominal Pain
Vomiting
Recurrence
Pharmaceutical Preparations
Population

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Chintanaboina, Jayakrishna ; Gopavaram, Deepa. / Recurrent acute pancreatitis probably induced by rosuvastatin therapy : A case report. In: Case Reports in Medicine. 2012 ; Vol. 2012.
@article{ac7574883ae44c6f8747b24db8a136f2,
title = "Recurrent acute pancreatitis probably induced by rosuvastatin therapy: A case report",
abstract = "Context. Approximately 1.4-2{\%} of all cases of acute pancreatitis are drug related in general population. The literature on statin-induced pancreatitis consists primarily of anecdotal case reports. We report a case of possible rosuvastatin-induced pancreatitis. Case Report. A 67-year-old female presented with progressively worsening abdominal pain and vomiting for 7 days. Home medications included rosuvastatin and clonidine. CT scan of abdomen, with intravenous contrast, showed findings consistent with acute pancreatitis. She responded to conservative management. Rosuvastatin was resumed at the time of discharge from the hospital, and she presented two months later with recurrence of acute pancreatitis. Further workup ruled out all likely causes of acute pancreatitis. Rosuvastatin was stopped completely when she was discharged the second time, and she did not have any further episodes of acute pancreatitis. She was completely asymptomatic throughout the 18-month follow-up period. Conclusion. This paper reinforces the possible association of rosuvastatin, a novel statin, with acute pancreatitis, even though the exact underlying mechanism of statin-induced pancreatitis remains unknown.",
author = "Jayakrishna Chintanaboina and Deepa Gopavaram",
year = "2012",
month = "1",
day = "1",
doi = "10.1155/2012/973279",
language = "English (US)",
volume = "2012",
journal = "Case Reports in Medicine",
issn = "1687-9627",
publisher = "Hindawi Limited",

}

Recurrent acute pancreatitis probably induced by rosuvastatin therapy : A case report. / Chintanaboina, Jayakrishna; Gopavaram, Deepa.

In: Case Reports in Medicine, Vol. 2012, 973279, 01.01.2012.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Recurrent acute pancreatitis probably induced by rosuvastatin therapy

T2 - A case report

AU - Chintanaboina, Jayakrishna

AU - Gopavaram, Deepa

PY - 2012/1/1

Y1 - 2012/1/1

N2 - Context. Approximately 1.4-2% of all cases of acute pancreatitis are drug related in general population. The literature on statin-induced pancreatitis consists primarily of anecdotal case reports. We report a case of possible rosuvastatin-induced pancreatitis. Case Report. A 67-year-old female presented with progressively worsening abdominal pain and vomiting for 7 days. Home medications included rosuvastatin and clonidine. CT scan of abdomen, with intravenous contrast, showed findings consistent with acute pancreatitis. She responded to conservative management. Rosuvastatin was resumed at the time of discharge from the hospital, and she presented two months later with recurrence of acute pancreatitis. Further workup ruled out all likely causes of acute pancreatitis. Rosuvastatin was stopped completely when she was discharged the second time, and she did not have any further episodes of acute pancreatitis. She was completely asymptomatic throughout the 18-month follow-up period. Conclusion. This paper reinforces the possible association of rosuvastatin, a novel statin, with acute pancreatitis, even though the exact underlying mechanism of statin-induced pancreatitis remains unknown.

AB - Context. Approximately 1.4-2% of all cases of acute pancreatitis are drug related in general population. The literature on statin-induced pancreatitis consists primarily of anecdotal case reports. We report a case of possible rosuvastatin-induced pancreatitis. Case Report. A 67-year-old female presented with progressively worsening abdominal pain and vomiting for 7 days. Home medications included rosuvastatin and clonidine. CT scan of abdomen, with intravenous contrast, showed findings consistent with acute pancreatitis. She responded to conservative management. Rosuvastatin was resumed at the time of discharge from the hospital, and she presented two months later with recurrence of acute pancreatitis. Further workup ruled out all likely causes of acute pancreatitis. Rosuvastatin was stopped completely when she was discharged the second time, and she did not have any further episodes of acute pancreatitis. She was completely asymptomatic throughout the 18-month follow-up period. Conclusion. This paper reinforces the possible association of rosuvastatin, a novel statin, with acute pancreatitis, even though the exact underlying mechanism of statin-induced pancreatitis remains unknown.

UR - http://www.scopus.com/inward/record.url?scp=84910115747&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84910115747&partnerID=8YFLogxK

U2 - 10.1155/2012/973279

DO - 10.1155/2012/973279

M3 - Article

VL - 2012

JO - Case Reports in Medicine

JF - Case Reports in Medicine

SN - 1687-9627

M1 - 973279

ER -